Alert archive / Massachusetts / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS Albany, NY

July 27, 2009Berkshire County, Massachusetts; Columbia County, New York

NWS Albany, NY issued this flash flood warning at Jul 27, 2009, 6:54 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 6:54 PM EDT (22:54 UTC)
Expired
Jul 27, 2009, 9:45 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:35 PM EDTFLASH FLOODRichmond, MANUMEROUS ROADS CLOSED.
Jul 27, 7:45 PM EDTFLASH FLOODLenox, MANUMEROUS ROADS CLOSED.
Jul 27, 7:56 PM EDTFLASH FLOODAusterlitz, NYGREEN RIVER OUT OF ITS BANKS.
Jul 27, 8:00 PM EDTFLASH FLOODWest Stockbridge, MANUMEROUS ROADS CLOSED.
Jul 27, 8:15 PM EDTFLASH FLOOD3 Nne Austerlitz, NYROAD IMPASSABLE AT ROUTES 22 AND 102.
Jul 27, 8:20 PM EDTFLASH FLOODAusterlitz, NYROAD IMPASSABLE AT ROUTES 22 AND 203.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 272254
FFWALY
MAC003-NYC021-280145-
/O.NEW.KALY.FF.W.0017.090727T2254Z-090728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PITTSFIELD...

* UNTIL 945 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST       
  WINDSOR...FLATBROOK...RICHMOND FURNANCE...CAREY CORNER...AND       
  STEPHENS CORNER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO FOUR 
INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WARNED 
AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO LOCALLY THREE INCHES ARE 
POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4238 7300 4238 7301 4238 7305 4237 7306
      4233 7305 4231 7303 4231 7300 4231 7299
      4229 7299 4227 7351 4245 7348 4250 7297

$$

GJM/BJF/ROK
1 follow-up statement
000 
WGUS71 KALY 280145
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUL 27 2009

MAC003-NYC021-280155-
/O.EXP.KALY.FF.W.0017.000000T0000Z-090728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA NY-BERKSHIRE MA-
945 PM EDT MON JUL 27 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BERKSHIRE AND
NORTHEASTERN COLUMBIA COUNTIES...

SOME ROADS ACROSS THE WARNED AREA MAY STILL BE COVERED BY WATER. 
MOTOROISTS ARE ENCOURAGED TO EXERCISE CAUTION IF TRAVELING THIS 
EVENING. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4238 7300 4238 7301 4238 7305 4237 7306
      4233 7305 4231 7303 4231 7300 4231 7299
      4229 7299 4227 7351 4245 7348 4250 7297

$$

FRUGIS/OKEEFE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:40 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 27, 4:40 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT MON JUL 27 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES
MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS
TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM...SOME STRONG STORMS HAVE DEVELOPED EARLY THIS
AFTERNOON...MAINLY NEAR THE CAPITAL/SARATOGA REGIONS AS WELL AS
SOUTHERN VERMONT. IT APPEARS SBCAPE VALUES EXCEEDING 2000 J/KG ARE
BEING REALIZED DESPITE A MID LEVEL CAP THAT WAS IN PLACE THIS
MORNING. STILL NOT SEEING ROBUST DEVELOPMENT JUST YET...BUT THERE IS
ENOUGH CONCERN FOR SPC TO PLACE MUCH OF THE AREA /EXCEPT FOR
HERKIMER CO/ IN A SLIGHT RISK FOR SEVERE STORMS. WILL UPDATE THE HWO
ACCORDINGLY TO MENTION THE POTENTIAL FOR DAMAGING WIND GUSTS WITH
SOME THUNDERSTORMS. WIND APPEARS TO BE THE MAIN THREAT WITH FAIRLY
STRONG DEEP LAYER WIND FIELD IN PLACE...ALTHOUGH HAIL WILL ALSO BE
POSSIBLE ESPECIALLY IN ANY TALLER UPDRAFTS THAT CAN FORM.

PREVIOUS NEAR TERM DISCUSSION...

AS OF 1131 AM...MONITORING POTENTIAL FOR STRONG CONVECTION
DEVELOPING. A NORTH-SOUTH ORIENTED SURFACE TROF /WIND SHIFT AND
DEWPOINT BOUNDARY/ IS CURRENTLY MOVING THROUGH THE AREA...AND
APPEARS TO MOVING THROUGH THE MOHAWK VALLEY. CONVECTIVE CELLS HAVE
JUST STARTED TO DEVELOP WITHIN THE LAST HALF HOUR IN AND AROUND THE
CAPITAL REGION. FROM THE HUDSON VALLEY EASTWARD...DEWPOINTS ARE IN
THE MID TO UPPER 60S...BUT DROP TO NEAR 60 ACROSS CENTRAL NEW YORK
BEHIND THE TROF. ALSO...LOW LEVEL CONVERGENCE BOUNDARY SETTING UP
WITH WESTERLY WINDS ACROSS CENTRAL NY...WITH SOUTH TO SOUTHEAST
WINDS IN THE HUDSON VALLEY EASTWARD. VIS SATELLITE IMAGERY SHOWS A
LOT OF AGITATED CU ACROSS MUCH OF UPSTATE NY AND VERMONT. CONVECTIVE
PARAMETERS ARE A BIT QUESTIONABLE IN TERMS OF GENERATING SEVERE
STORMS. 12Z ALB SOUNDING REVEALED A DECENT MID LEVEL CAP AROUND
12-13 KFT...WHICH SHOULD LIMIT TALL UPDRAFTS. HOWEVER...THERE IS A
SIGNIFICANT MAGNITUDE OF DEEP LAYER SHEAR WITH 0-6 KM VALUES OF
35-40 KT. SO IF STORMS CAN BREAK THROUGH THE CAP...THEY WILL BECOME
ORGANIZED RATHER QUICKLY. SINCE THE SEVERE THREAT IS STILL IN
QUESTION...BUT SOME STRONGER STORMS ARE POSSIBLE...WILL MENTION
ENHANCED WORDING OF GUSTY WINDS AND SMALL HAIL FOR THE AFTERNOON
MAINLY FROM THE MOHAWK VALLEY AND SOUTHEAST ADIRONDACKS EASTWARD.
STILL EXPECTING COVERAGE TO BE SCATTERED...WITH GENERALLY 40-50 POPS
ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
LINGERING SHOWERS POSSIBLE THROUGH MIDNIGHT TONIGHT. LOW LEVEL
MOISTURE COMBINED WITH CLEARING SKIES OVERNIGHT MAY LEAD TO SOME
LIGHT PATCHY FOG...WITH AREAS OF DENSE VALLEY FOG POSSIBLE. MIN
TEMPS IN THE U50S TO M60S IN THE VALLEYS AND L-U50S IN THE HIGHER
TERRAIN.

CLOUDS WILL BEGIN TO INCREASE TUE MORNING...BUT MOST AREAS WILL SEE
PARTLY CLOUDY TO PARTLY SUNNY CONDITIONS. MODEL SOUNDINGS SHOW A
MODERATELY STRONG CAPPING IN THE MID-LEVELS AS WEAK HIGH PRESSURE
BUILDS IN BREIFLY. ISOLATED STORMS COULD STILL DEVELOP DURING THE
HEAT OF THE DAY...AND THEREFORE HAVE INCREASED POPS TUE AFTERNOON TO
SLGT CHC. MAX TEMPS WILL BE IN THE M-U80S IN THE VALLEYS AND U70S IN
THE HIGHER TERRAIN. OVERNIGHT MIN TEMPS WILL BE IN THE M60S.

ON WED...SOUTHERLY FLOW WILL CONTINUE TO ADVECT WARM MOIST AIR AHEAD
OF A COLD FRONT...ALLOWING FOR -SHRA/TSRA TO DEVELOP DURING THE
DAY...INCREASING POPS AS A COLD FRONT WILL APPROACH LATE WEDNESDAY.
THIS FRONT WILL KEEP A GOOD CHC FOR -SHRA/TSRA THROUGH WEDNESDAY
NIGHT. MAX TEMPS WILL BE IN THE M-U80S IN THE VALLEYS. MIN TEMPS WED
NIGHT WILL BE IN THE M60S IN THE VALLEYS AND U50S IN THE HIGHER
TERRAIN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
GLOBAL MODELS ARE IN POOR AGREEMENT DURING THE LONG TERM PERIOD AS
TO WHEN THE VARIOUS SIGNIFICANT WAVES OF LOW PRESSURE WILL MOVE
THROUGH.

GFS HAS ONE STRONG WAVE WITH ONE TO FOUR INCHES OF RAIN MOVING
THROUGH FRIDAY AFTERNOON AND NIGHT...THEN A STRONG COLD FRONT MOVING
THROUGH ON MONDAY...WITH THE REST OF THE LONG TERM PERIOD DRY.

THE ECMWF HAS A VERY WET SYSTEM MOVING THROUGH THE REGION THURSDAY
NIGHT AND FRIDAY...THEN AN UNSEASONABLY INTENSE LOW PRESSURE SYSTEM
AFFECTING THE REGION SUNDAY NIGHT...WITH A 990 MB LOW FORECAST TO BE
NEAR OTTAWA CANADA BY 12Z MONDAY.

HAVE FORECAST CLOSER TO THE GFS SCENARIO AS TO WHEN TO EXPECT THE
WET AND DRY PERIODS...BUT HAVE ALSO KEPT SOME SLIGHT OR LOW CHANCE
POPS WHEN THE ECMWF FORECASTS PCPN. LONGEST PERIOD WITH LITTLE NO
PCPN FORECAST IS DURING THE WEEKEND FROM SATURDAY THROUGH MOST OF
SUNDAY.

WITH THE UNCERTAINTY IN THE PCPN FORECAST...HAVE TRIED TO KEEP
DAYTIME HIGHS NEAR SEASONABLE LEVELS EACH DAY AND NOT TRY TO
FORECAST COOLER PERIODS WHEN PCPN MAY OCCUR. NIGHTIME LOWS HAVE ALOS
BEEN FORECAST CLOSE TO SEASONABLE LEVELS.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGHOUT THIS AFTERNOON INTO EARLY EVENING. CURRENT RADAR
INDICATES THUNDERSTORMS FORMING IN THE HUDSON VALLEY AND MOVING
NORTHEAST AWAY FROM KALB/KGFL. WILL MENTION CB QUALIFIER AT
KGFL/KALB SINCE A FEW CONVECTIVE CELLS ARE IN THE AREA BUT NOT
EXPECTED TO REACH THE TAF SITES. FARTHER TO THE SOUTH...STORMS ARE
FORMING IN NORTHEAST PA AND MOVING NORTHEAST TOWARD KPOU. WILL
MENTION TEMPO FOR TSRA UNTIL 20Z AT KPOU AND ASSOC BRIEF IFR/MVFR
CONDITIONS. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE BY
EARLY EVENING AS DAYTIME HEATING IS LOST AND DRIER AIR MOVES IN FROM
THE WEST.

OVERNIGHT...MAIN ISSUE WILL BE RADIATION FOG FORMING AROUND 03Z-05Z
AT ALL TERMINALS. KGFL HAS THE BEST CHANCE OF IFR CONDITIONS...WHILE
AT LEAST MVFR CONDITIONS POSSIBLE AT KALB/KPOU DUE TO REDUCED VSBYS
BY 07Z-08Z. BY 12Z-13Z CONDITIONS SHOULD IMPROVE AT ALL TERMINALS TO
VFR.

WINDS WILL INITIALLY BE SOUTH-SOUTHWEST THROUGH MID-LATE AFTERNOON
AROUND 10 KT...THEN SHIFT TO THE WEST-SOUTHWEST BEHIND THE PASSAGE
OF A SURFACE TROUGH AND BECOME GUSTY AT KALB WHERE SOME CHANNELING
DOWN THE MOHAWK VALLEY WILL BRIEFLY OCCUR. WINDS WILL SUBSIDE AFTER
DARK...WITH NEAR CALM WINDS EXPECTED OVERNIGHT INTO EARLY TUE
MORNING.

OUTLOOK...
TUES-FRI...MAINLY VFR...WITH CHANCE MVFR/IFR ASSOC WITH MAINLY
AFTERNOON AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS
POSSIBLE EACH DAY AS WELL.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES
MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS
TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO
THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST.

THE RELATIVE HUMIDITY WILL RECOVER TO 90-100 PERCENT OVERNIGHT
TONIGHT. THE RH WILL THEN FALL TO 45-55 PERCENT FOR TUE
AFTERNOON...INCREASING TO 90-100 PERCENT TUE NIGHT. RELATIVE
HUMIDITY WILL FALL AGAIN TO 50-60 PERCENT WED AFTERNOON.

HAINES INDICES WILL REACH 3 TO 4 THIS EVENING...4 TO 5 FOR TUE
AFTERNOON...AND 3 TO 5 FOR WED AFTERNOON.

SOUTHWEST WINDS WILL SUBSIDE TO LESS THAN 5 MPH TONIGHT. WINDS WILL
BECOME SOUTH TO SOUTHWEST ON TUE...AT 10-15 MPH...SUBSIDING
OVERNIGHT TO LESS THAN 5 MPH TUE NIGHT. WED WINDS WILL CONTINUE OUT
OF THE SOUTH SOUTHWEST 10-15 MPH.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS/STORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS EVENING...WHICH COULD LEAD TO LOCALLY HEAVY DOWNPOURS.
THIS COULD LEAD TO MINOR FLOODING ISSUES...ESP FOR SOUTHERN AREAS
SHOULD ANY CONVECTIVE ELEMENTS TRAIN/BACKBUILD.

A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH
OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY...WITH THE
GREATEST THREAT EXPECTED LATE WED INTO WED NT. THUNDERSTORMS WILL
CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN PLACE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/KGS
NEAR TERM...JPV
SHORT TERM...KGS
LONG TERM...GJM
AVIATION...JAK/JPV
FIRE WEATHER...KGS
HYDROLOGY...KL
Hazardous weather outlook, Jul 27, 5:09 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT MON JUL 27 2009

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-282115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
509 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58
MPH...ALTHOUGH LARGE HAIL IS POSSIBLE AS WELL. INDIVIDUAL STORMS
WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE
THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
EARLY THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038-282115-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
509 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS EVENING.
THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH SOME
COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. INDIVIDUAL
STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE
THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
EARLY THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 2:43 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
243 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     PLATTEKILL              41.62N 74.08W
07/27/2009                   ULSTER             NY   EMERGENCY MNGR

            MANY TREES DOWN. FIRE DEPARTMENT ON SCENE.

&&

GJM
Special weather statement, Jul 27, 2:54 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT MON JUL 27 2009

NYZ053-054-271945-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
254 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF EAST GREENBUSH...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WYNANTSKILL...OR ABOUT 6 MILES SOUTHEAST OF TROY...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 325 PM EDT

JPV
Local storm report, Jul 27, 3:12 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            BILLBOARD BLOWN OVER. PICNIC TABLE BLOWN 100 FEET.

0248 PM     TSTM WND DMG     RICHMOND                42.37N 73.37W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            TWO TREES DOWN ON WIRES.

0255 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            HOLMES ROAD CLOSED DUE TO NUMEROUS TREES DOWN.

&&

GJM
Special weather statement, Jul 27, 3:31 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT MON JUL 27 2009

NYZ065-066-272015-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
331 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  SOUTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF BEACON...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING EAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR...
BEACON BY 340 PM...
FISHKILL BY 355 PM...
6 MILES SOUTH OF MYERS CORNER BY 400 PM...
HOPEWELL JUNCTION BY 410 PM...

JPV/BJF
Special weather statement, Jul 27, 3:48 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT MON JUL 27 2009

NYZ053-054-060-061-272030-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN RENSSELAER NY-
EASTERN RENSSELAER NY-
348 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF NASSAU...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL...WINDS UP TO 45
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NASSAU...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NASSAU BY 415 PM...
9 MILES SOUTH OF AVERILL PARK BY 430 PM...

JPV/BJF
Special weather statement, Jul 27, 5:47 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT MON JUL 27 2009

NYZ060-061-272215-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
547 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WINDS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR CHATHAM AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
AUSTERLITZ BY 610 PM...
9 MILES SOUTHWEST OF NEW LEBANON BY 615 PM...

FRUGIS/GJM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:40 PM EDTSevere Thunderstorm WarningALYBerkshire30 min
Jul 27, 4:18 PM EDTSevere Thunderstorm WarningALYBerkshire72 min
Jul 27, 4:27 PM EDTSevere Thunderstorm WarningALYBerkshire63 min
Jul 27, 5:56 PM EDTSevere Thunderstorm WarningALYBerkshire64 min
Jul 27, 2:01 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jul 27, 2:49 PM EDTSevere Thunderstorm WarningALYDutchess71 min
Jul 27, 3:03 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 27, 4:35 PM EDTAreal Flood AdvisoryALYRensselaer3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2009Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.